Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 85, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 10, 2004, 5:18 PM CDT for Webster Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2004, 5:18 PM CDT (22:18 UTC)
- Expired
- Apr 10, 2004, 6:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Webster Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 3:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -692 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
847
WUUS54 KSHV 102218
SVRSHV
LAC119-102315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
517 PM CDT SAT APR 10 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEBSTER PARISH IN NORTHWEST LOUISIANA
* UNTIL 615 PM CDT
* AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES WEST OF SPRINGHILL...AND MOVING EAST AT
25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SPRINGHILL...CULLEN...AND 8 MILES NORTH OF SAREPTA BY 525 PM CDT
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG
BUILDING.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
WEBSTER PARISH IN NORTHWEST LOUISIANA
UNTIL 615 PM CDT.
LAT...LON 3281 9325 3281 9343 3287 9344 3294 9345
3302 9347 3302 9324
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:45 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 10, 2:45 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT SAT APR 10 2004 .DISCUSSION... FRONT CURRENTLY CROSSING CWA NEAR A TXK TO JACKSONVILLE LINE. CONVECTION HAVING DIFFICULTY DEVELOPING ALONG THIS BOUNDARY DUE TO THE SOUTHWEST LOW LEVEL FLOW. HOWEVER...OUTFLOW BOUNDARY IS WORKING SOUTH ACROSS NORTHEAST PORTION OF CWA...AND THIS COULD INITIATE SOME CONVECTION IN NORTH LOUISIANA AND ADJACENT EAST TEXAS IN NEXT HOUR OR SO. FURTHER WEST...CONVECTION FIRING IN CLOSER PROXIMITY TO UPPER TROF. THIS PRECIPITATION WILL REACH SOUTHERN HALF OF CWA THIS EVENING...SO WILL GIVE THIS AREA HIGHEST POPS AND MENTION OF SEVERE. HOWEVER...HEAVY RAINFALL MAY BE THE MAIN PROBLEM...ESPECIALLY AFTER MIDNIGHT. MUCH COOLER TEMPS EASTER SUNDAY WITH A GOOD CHANCE RAIN WILL CONTINUE OFF AND ON THROUGHOUT THE DAY. AGAIN...SOUTHERN PORTION OF CWA WILL CONTINUE TO HAVE BEST CHANCE. FINAL SHORT WAVE SHOULD KICK OUT SUNDAY NIGHT...BUT WITH MAIN TROF STILL WEST OF CWA...WILL HOLD ON TO CLOUDS AND A CHANCE OF RAIN THROUGH MONDAY. EXPECTING DRY WEATHER TUESDAY THROUGH NEXT FRIDAY. FOR NEXT SATURDAY...GFS IS HINTING AT SOME PRECIP WESTERN HALF OF AREA...BUT IF WEST COAST TROF DIGS AS INDICATED...THINK THIS IS A LITTLE FAST. THUS WILL HOLD OFF MENTION OF RAIN FOR NOW. SOME FROST POSSIBLE EAST TEXAS AND SOUTHEAST OKLAHOMA TUESDAY MORING IF SKIES CLEAR AS INDICATED. && .PRELIMINARY POINT TEMPS/POPS... SHV 54 60 44 58 / 60 50 60 30 MLU 56 60 45 59 / 70 70 60 30 TXK 50 57 42 57 / 50 30 60 30 TYR 50 58 42 57 / 60 50 60 30 LFK 56 61 43 59 / 70 70 60 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
Hazardous weather outlook, Apr 10, 12:00 PM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT APR 10 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SAT APR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BEGIN MOVING INTO THE FOUR STATE REGION THIS AFTERNOON AND TONIGHT. STRONG SURFACE HEATING WILL RESULT IN A MODERATELY UNSTABLE AIRMASS AHEAD OF THE FRONTAL SYSTEM TODAY. LOOK FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP ALONG THIS FRONTAL BOUNDARY WITH THESE STORMS HAVING THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS ALONG WITH LARGE HAIL. LATER TONIGHT...AS THE FRONT SHIFTS SOUTHWARD INTO DEEP EAST TEXAS AND NORTHEAST LOUISIANA...SOME OF THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...WITH FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT.
In the hours before
Local storm report, Apr 10, 3:45 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL 6 N DETROIT 33.75N 95.27W
04/09/2004 0.75 INCH RED RIVER TX TRAINED SPOTTER
&&The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:33 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 57 min |
| Apr 10, 5:01 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 59 min |
| Apr 10, 5:32 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 58 min |
| Apr 10, 6:00 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 60 min |
| Apr 10, 6:13 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 62 min |
| Apr 10, 6:42 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 63 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.